Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 29, 2014, 8:36 PM EDT for Greene County, Lenoir County, Pitt County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 8:36 PM EDT (00:36 UTC)
- Expired
- Apr 29, 2014, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Greene County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:27 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
289
WUUS52 KMHX 300036
SVRMHX
NCC079-107-147-300115-
/O.NEW.KMHX.SV.W.0025.140430T0036Z-140430T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
836 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EASTERN NORTH CAROLINA
SOUTHWESTERN PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM WEST OF LA GRANGE...MOVING NORTHEAST AT 30
MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JASON...
SHINE...INSTITUTE...
ARBA...
SNOW HILL...
HOOKERTON...
LIZZIE...MAURY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3534 7783 3537 7781 3540 7781 3543 7783
3555 7783 3560 7779 3571 7761 3571 7760
3541 7733 3519 7783 3519 7784
TIME...MOT...LOC 0036Z 227DEG 24KT 3534 7784
$$
51 follow-up statement
423
WWUS52 KMHX 300057
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EDT TUE APR 29 2014
NCC079-107-147-300115-
/O.CON.KMHX.SV.W.0025.000000T0000Z-140430T0115Z/
GREENE NC-PITT NC-LENOIR NC-
857 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN LENOIR...SOUTHWESTERN PITT AND GREENE COUNTIES...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
INSTITUTE...OR NEAR LA GRANGE...MOVING NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SHINE...ARBA...
DAWSON...SNOW HILL...CASTORIA...ROUNDTREE...ORMONDSVILLE...MAURY...
LIZZIE...BELL ARTHUR...WALSTONBURG...HOOKERTON...GRIFTON...FARMVILLE
AND AYDEN.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3523 7781 3534 7783 3537 7781 3540 7781
3543 7783 3554 7783 3557 7775 3567 7761
3568 7757 3541 7733 3523 7775
TIME...MOT...LOC 0057Z 227DEG 24KT 3536 7773
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:15 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 29, 7:15 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT TUE APR 29 2014
.SYNOPSIS...
THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD TONIGHT. A COLD
FRONT WILL MOVE THROUGH FROM THE WEST THURSDAY NIGHT. A WEAK COLD
FRONT WILL MOVE THROUGH MONDAY.
&&
.NEAR TERM /TONIGHT/...
AS OF 7 PM TUE...LATEST SFC ANALYSIS SHOWS LINGERING BOUNDARY
FINALLY LIFTING INTO THE NORTHERN HALF OF THE CWA...WITH S/SE FLOW
DEVELOPING ACROSS THE ENTIRE AREA. FRONT WILL CONTINUE TO SLOWLY
LIFT NORTHWARD TONIGHT. SFC LOW PRESSURE CURRENTLY OVER THE MID
WEST AND ATTENDANT COLD FRONT MOVING INTO THE OH/TN VALLEY REGION
WILL CONTINUE TO MOVE EASTWARD TONIGHT..WITH ENC REMAINING IN THE
WARM SECTOR AS WARM FRONT LIFTS NORTH.
TORNADO WATCH OUT FOR EASTERN NC UNTIL 9 PM TONIGHT. STRONG CONVECTION
ONGOING THIS EVENING ALONG THE COASTAL PLAIN. MESOANALYSIS SHOWS
CAPES 1500-2500 J/KG...LI VALUES -4 TO -6C...AND 0-6KM SHEAR
25-30KT. THREATS INCLUDE DAMAGING WIND GUSTS...LARGE HAIL...AN
ISOLATED TORNADO...FREQUENT LIGHTNING...AND PERIODS OF HEAVY RAIN.
STILL LOOKS LIKE THE BEST CHANCES FOR SVR WX WILL BE AREAS ALONG
AND WEST OF HIGHWAY 17. ACTIVITY SHOULD SLOWLY WEAKEN AND WANE
WITH LOSS OF HEATING LATE THIS EVENING.
OVERNIGHT LOWS WARM AND MUGGY GENERALLY 65 TO 70 DEGREES.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 330 PM TUE...WARM MOIST AIRMASS CONTINUES OVER EASTERN NC
WED...AND EXPECT ANOTHER ACTIVE WX DAY. EASTERN NC STILL IN SLIGHT
RISK OF SVR WX. SLIGHTLY BETTER SHEAR AND FORCING AS COLD FRONT
AND UPPER TROUGH MOVE EASTWARD...THOUGH SLIGHTLY LESS UNSTABLE
WITH MORE CLOUD COVER. SAME THREATS WILL CONTINUE...POTENTIAL FOR
DAMAGING WINDS...HAIL AND ISOLATED TORNADO. BRIEF HEAVY DOWNPOURS
ALSO POSSIBLE WITH PWATS AROUND 1.75 INCHES. BEST CHANCE STILL
LOOKS LIKE AREAS ALONG AND WEST OF HIGHWAY 17.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 350 PM TUESDAY...SLOWLY ADVANCING MID LEVEL TROF IN
COMBINATION WITH A SWATH OF DEEP MOISTURE WILL CONTINUE TO IMPACT
THE LOCAL WEATHER WEDNESDAY NIGHT AND THURSDAY. PRECIP CHANCES WILL
LIKELY THROUGHOUT. CATEGORICAL POPS MAY BE NEEDED FOR THE WEDNESDAY
NIGHT LATE INTO THURSDAY. ALTHOUGH SEVERE PARAMETERS WILL NOT BE
AS IMPRESSIVE AS EARLIER IN THE WEEK...A LOW END SEVERE THREAT WILL
CONTINUE TO EXIST INTO THURSDAY UNTIL THE SURFACE COLD FRONT
FINALLY MOVES OFFSHORE. WITH THE PRECIP WATER INCREASING TO GREATER
THAN +2SD HEAVY DOWNPOURS LIKELY IN THE STRONGER CONVECTION WITH
EVENT TOTAL RAINFALL AMOUNTS EXPECTED TO TOTAL 1-3 INCHES WITH
LOCALLY HEAVIER AMOUNTS.
DRIER AIR WILL BEGIN TO FILTER INTO THE AREA THU NIGHT AND FRIDAY AS
SFC FRONT PUSHES OFFSHORE AND MID LEVEL FLOW TURNS MORE WSW. HOWEVER
FRONT WILL BE BECOME PARALLEL WITH THE FLOW AND STALL OFFSHORE. THIS
WILL LIMIT THE IMPACT OF SURFACE HIGH PRESSURE BUILDING INTO THE
AREA. THE MODELS ARE NO INDICATING ENOUGH RESIDUAL
MOISTURE/INSTABILITY TO PRODUCE A FEW MAINLY COASTAL SHOWERS FRIDAY.
WILL HANG ON TO SLIGHT CHANCE COASTAL POPS SATURDAY BUT THINK FRONT
WILL EDGE FAR ENOUGH EAST TO ALLOW HIGH PRESSURE TO PRODUCE DRY
WEATHER SATURDAY AND SUNDAY. A WEAK COLD FRONT IS PROGGED TO MOVE
THROUGH THE AREA SUNDAY NIGHT BUT MOISTURE IS VERY LIMITED SO NOT
EXPECTING ANY PRECIPITATION WITH ITS PASSAGE. NORTHERN STREAM
DOMINANT NW FLOW ALOFT IS EXPECTED EARLY NEXT WEEK WHICH SHOULD
CONTINUE TO LIMIT THE INFLOW OF MOISTURE INTO ADVANCING FRONTS SO
WILL FORECAST DRY CONDITIONS CONTINUING INTO TUESDAY FOR NOW WITH
NEAR NORMAL TEMPERATURES.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...MIXED BAG OF MVFR/VFR CURRENTLY. STRONG CONVECTION
ONGOING ACROSS THE COASTAL PLAIN THIS EVENING AND WILL CONTINUE TO
MAINLY IMPACT PGV/ISO FOR THE NEXT FEW HOURS. FORECAST SOUNDINGS...GUIDANCE
AND PROBS INDICATE POTENTIAL FOR IFR CEILINGS DEVELOPING TONIGHT
FOR ALL TAF SITES BTWN 03-06Z. HAVE MEDIUM CONFIDENCE AT THIS
TIME...BUT GIVEN PERSISTENCE AND MOIST AIRMASS WILL CONTINUE TO
SHOW IFR DEVELOPING. GOOD COVERAGE OF SHOWERS AND TSTMS EXPECTED
WED...WITH SUB-VFR CONDITIONS LIKELY. SOUTHERLY WIND GUSTS 20-25KT
WED AFTERNOON AND EVENING.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...UNSETTLED CONDITIONS CONTINUE THURSDAY WITH
SCT TO NUMEROUS SHOWERS/STORMS AND SUB VFR CONDITIONS. DRIER AIR IS
FINALLY EXPECTED TO FILTER INTO THE AREA FRIDAY AND ESPECIALLY
SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS INTO EASTERN NC. OTHER
THAN EARLY MORNING FOG PATCHES VFR CONDITIONS ARE EXPECTED TO
PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...FRONT FINALLY BEGINNING TO LIFT NORTHWARD
THROUGH THE CENTRAL WATERS THIS EVENING. LATEST OBS SHOW SE
WINDS 10-20KT AHEAD OF THE FRONT AND S WINDS 10-15KT SOUTH OF THE
FRONT. NO SIG CHANGES NEEDED FOR UPDATE. SCA CONTINUES FOR
NORTHERN AND CENTRAL WATERS WITH SEAS 4-7FT TONIGHT. ISSUED SCA
FOR SOUTHERN WATERS AND PAMLICO SOUND BEGINNING WED AND WED
AFTERNOON WITH INCREASING SOUTHERLY WINDS AND SEAS BUILDING TO
4-6FT. S/SE WINDS 15-25KT WED WITH SEAS 4-7FT ACROSS THE WATERS.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...SW WINDS 15 TO 25 KT WILL OCCUR AHEAD OF THE
FRONT WEDNESDAY NIGHT INTRO THURSDAY. THE FRONT WILL SLOWLY PUSH
OFFSHORE BY EARLY FRI WITH WINDS DIMINISHING AND BECOMING W TO NW 10
TO 15 KTS. SEAS SHLD SUBSIDE WITH SCA ENDING ALL WTRS BY FRI
MORNING. THE FRONT STALLS OFF THE COAST FRI INTO SAT THEN EDGES EAST
SUNDAY AS HIGH PRESSURE BUILDS OVER THE WATERS. EXPECT SUB ADVISORY
CONDITIONS FRIDAY AFTERNOON INTO SUNDAY. WITH WESTERLY WINDS 15 KT
OR LESS AND SEAS 2-4 FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 8 PM EDT THURSDAY
FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 8 AM EDT FRIDAY
FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ150.
&&
SYNOPSIS...HSA/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...BTC/JME
AVIATION...CQD/JME
MARINE...CQD/JMEHazardous weather outlook, Apr 29, 3:58 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT TUE APR 29 2014 NCZ095-104-302000- CARTERET-OUTER BANKS HYDE- 358 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044>047-079>081-090>094-098-302000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 358 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ103-302000- OUTER BANKS DARE- 358 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 29, 7:52 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TORNADO SHINE 35.44N 77.79W
04/29/2014 GREENE NC 911 CALL CENTER
FIRE DEPT REPORTED TORNADO ON THE GROUND NEAR SHINE.
&&
EVENT NUMBER MHX1400346
MELENDEZLocal storm report, Apr 29, 8:20 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
820 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FUNNEL CLOUD GREENVILLE 35.60N 77.37W
04/29/2014 PITT NC PUBLIC
FUNNEL CLOUD REPORTED NEAR HWY 264 AND STANTONSBURG RD
IN GREENVILLE.
&&
EVENT NUMBER MHX1400347
MELENDEZLocal storm report, Apr 29, 8:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
830 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FUNNEL CLOUD FARMVILLE 35.59N 77.59W
04/29/2014 PITT NC 911 CALL CENTER
FUNNEL CLOUD REPORTED IN FARMVILLE
&&
EVENT NUMBER MHX1400348
MELENDEZSpecial weather statement, Apr 29, 8:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
831 PM EDT TUE APR 29 2014
NCZ029-044-080-300130-
BEAUFORT-MARTIN-PITT-
831 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN...BEAUFORT AND PITT
COUNTIES THROUGH 930 PM EDT...
AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELL ARTHUR...OR ABOUT OVER FARMVILLE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BRUCE...GREENVILLE...
HOUSE...STATON...STOKES...ROBERSONVILLE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3593 7719 3594 7707 3589 7703 3586 7704
3587 7701 3576 7692 3547 7749 3552 7751
3557 7761 3565 7770 3581 7746 3581 7743
3583 7739 3583 7736 3588 7735 3598 7719
TIME...MOT...LOC 0032Z 234DEG 23KT 3557 7753
8Local storm report, Apr 29, 8:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FUNNEL CLOUD FARMVILLE 35.59N 77.59W
04/29/2014 PITT NC 911 CALL CENTER
FUNNEL CLOUD REPORTED IN FARMVILLE NEAR HWY 264 AND HWY
258.
&&
CORRECTED REMARKS
EVENT NUMBER MHX1400348
MELENDEZLocal storm report, Apr 29, 8:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD FARMVILLE 35.59N 77.59W
04/29/2014 PITT NC 911 CALL CENTER
911 CENTER REPORTED FLOODING THROUGHOUT THE TOWN OF
FARMVILLE.
&&
EVENT NUMBER MHX1400349
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:31 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 59 min |
| Apr 29, 8:59 PM EDT | Areal Flood Advisory | MHX | Greene, Pitt | 3 hr |
| Apr 29, 9:00 PM EDT | Tornado Warning | MHX | Greene, Lenoir, Pitt | 45 min |
| Apr 29, 9:19 PM EDT | Areal Flood Warning | MHX | Pitt | 116 min |
| Apr 29, 9:36 PM EDT | Special Weather Statement | MHX | Martin | 54 min |
| Apr 29, 9:50 PM EDT | Special Weather Statement | MHX | Pitt | 55 min |
| Apr 29, 10:17 PM EDT | Areal Flood Advisory | MHX | Martin | 88 min |
| Apr 29, 10:41 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 64 min |
| Apr 30, 10:38 AM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 8 days |
| Apr 30, 2:28 PM EDT | Special Weather Statement | MHX | Duplin | 62 min |
| Apr 30, 3:06 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 39 min |
| Apr 30, 3:08 PM EDT | Special Marine Warning | MHX | 82 min | |
| Apr 30, 3:45 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Greene, Jones, Lenoir and 3 more | 45 min |
| Apr 30, 4:11 PM EDT | Special Marine Warning | MHX | 64 min | |
| Apr 30, 4:23 PM EDT | Beach Hazards Statement | MHX | 28 hr | |
| Apr 30, 4:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| Apr 30, 4:31 PM EDT | Special Weather Statement | MHX | Beaufort, Carteret, Hyde, Pamlico | 59 min |
| Apr 30, 5:02 PM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 30, 5:27 PM EDT | Special Weather Statement | MHX | Hyde, Tyrrell | 63 min |
| Apr 30, 5:37 PM EDT | Special Marine Warning | MHX | 38 min | |
| Apr 30, 5:49 PM EDT | Special Marine Warning | MHX | 56 min | |
| Apr 30, 5:54 PM EDT | Special Marine Warning | MHX | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.